MAUDE Adverse Event Report: CYBERONICS - HOUSTON PULSE GEN MODEL 102R; GENERATOR

CYBERONICS - HOUSTON PULSE GEN MODEL 102R; GENERATOR
Model Number 102R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Seizures (2063)
Date of Event 01/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that at a follow up appointment, the patient had system diagnostics performed.It was noted that the patient was previously programmed to 0.25 ma output current for tolerability reasons, and therefore the system diagnostics being performed at 1 ma was higher stimulation than the patient could tolerate.Diagnostics were reported to be within normal limits.The patient went home following the appointment and reported pain in the neck and throat, as well as an increase in seizures.Upon reinterrogation, the patient's vns settings were found to be set to the parameters at which system diagnostics are run, indicating that the settings were higher than what the patient could tolerate.Per the physician, the settings were checked after the initial appointment and were verified to be at the intended settings, so the settings change was unexpected.The settings change was likely due to faulted diagnostics.No additional relevant information has been received to date.

Brand Name
PULSE GEN MODEL 102R
Common Device Name
GENERATOR
Manufacturer (Section D)
CYBERONICS - HOUSTON
100 cyberonics blvd
houston TX 77058
MDR Report Key11287873
Report Number1644487-2021-00193
Device Sequence Number19794871
Product Code LYJ
UDI-Device Identifier05425025750023
UDI-Public05425025750023
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/08/2017
Device Model Number102R
Device Lot Number4573
Was Device Available for Evaluation? No
Event Location Other
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2021
Initial Report FDA Received Date02/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR